SAFETYLIT WEEKLY UPDATE

We compile citations and summaries of about 400 new articles every week.
Email Signup | RSS Feed

HELP: Tutorials | FAQ
CONTACT US: Contact info

Search Results

Journal Article

Citation

Bernasconi B, Konrad C, Fischer S. Anasthesiol. Intensivmed. Notfallmed. Schmerzther. 2014; 49(11-12): 654-658.

Vernacular Title

Kasuistik - Schwere Intoxikation nach oraler Einnahme von Alkylnitrit ("Poppers").

Copyright

(Copyright © 2014, Georg Thieme Verlag)

DOI

10.1055/s-0040-100107

PMID

25575230

Abstract

This case report describes the inadvertent poisoning of a young man with "poppers" after having ingested an unknown amout of the drug. "Poppers" (alkyl nitrite) were made famous in the 1960s as a party drug, and during certain sexual practices, and are still in use today. The drug's inhalation leads to a short-lived rush, vasodilation and relaxtion of smooth muscles. An accidental ingestion can lead to a significantbuild-up of methemoglobinwith dire consequences. The therapyconsists of the intravenous administration of methyleneblue.


Language: de

NEW SEARCH


All SafetyLit records are available for automatic download to Zotero & Mendeley
Print